Has anybody used Sertraline (Zoloft)?

Discussion in 'I Have a Question...' started by NPNS, Nov 26, 2008.

Thread Status:
Not open for further replies.
  1. NPNS

    NPNS Well-Known Member

    Hi all

    I got prescribed some Sertraline by my GP this morning, took my first dose around 10am.

    I was fine for about 2-3 hours, then I started to feel sick and my jaw went numb and kept locking. I was also feeling very fuzzy and disconnected to everything - very odd.

    I was just wondering, has anybody else that's used this had these side effects when they first starting taking the drug?

    thanks
    Charley x
     
  2. fromthatshow

    fromthatshow Staff Alumni

    If you have side affects that are at least bearable I'd say stick it out. It usually means it's working. Zoloft and every drug in it's class did absolutely nothing for me.
    The drug I'm taking now from a different class, Seroquel (normally prescribed for bipolar, not depression), I am having side affects from. It is supposed to increase your appetite and it did just that, but it's actually working somewhat in a positive way.
    So side affects can be a sign of something positive coming. I wouldn't worry about them too much just talk to your doctor and if it get's too bad I'm sure he'll take you off it and try you on something else.

    all the best
    :heart:
     
  3. NPNS

    NPNS Well-Known Member

    Thanks.

    I'm feeling quite positive about it now, compared to before I took it. It was quite a violent reaction, I'm surprised I managed to stay composed at work. I've got almost 4 week's worth, then I have to go back to see my doctor. Hopefully these'll work!
     
  4. fromthatshow

    fromthatshow Staff Alumni

    Good luck :D
     
  5. unbearable

    unbearable Well-Known Member

    Hi, Ive just been put onto sertraline too, a couple of hours after the first tablet I was feeling very sick, and waking in the night feeling disconnected and dizzy amongst a lot of other affects. it should get better but if it doesn't or if you feel the side affects are too much then definitely speak to your doctor about your options. Good luck! x
     
  6. NPNS

    NPNS Well-Known Member

    Thanks guys :)

    Yeah, I'm on day two now, and the side effects weren't as physical as yesterday, but I'm feeling very distant from everything - like I'm dreaming. Very very odd indeed. Seems to have taken the edge off of the physical symptoms of depression though. I don't know, maybe it'll work.

    x
     
  7. Avalanche

    Avalanche Member

    I am glad to see you are giving it a go, and I hope that it works for you :smile:

    I have tried Sertraline and had quite a few side effects to begin with, especially feeling drowsy, insomnia, tremor and jaw pain. As with all antidepressants though, the side effects tend to settle after a few weeks and you really need to stick with it for at least 4-6 weeks to be able to assess their full benefits.

    If after then, the side effects really bother you or if before then they become unbearable, then have a chat with your doctor and they should be able to find an alternative. It is not a good idea to come off them yourself though, as this can lead to some undesirable effects.

    I hope that you find some relief and benefits from it soon.
     
  8. ToHelp

    ToHelp Well-Known Member

    Hmm, most curios. It's become almost chique for doctors to turn to atypical neuroleptics as an "add on drug" to primary SSRIs such as Zoloft.

    Mine that he used was Abilify (aripiprazole, try saying THAT 3x quick once you master the pronunciation!!)) and yes, it to seems to have jump-started the sertraline..... or maybe it's the Abilify all by itself.

    As I read and learn more, I'm seeing there's little difference between neuroleptics' & antidepressents' psychodynamics properties (the method by which they work in the brain).

    That's scary. lol

    God I HATE taking this shit as I learn it can permanently alter the regulation of important neurotransmitters (NTs) (primarily dopamine for Abilify). But I hate being depressed even more.

    So when your NTs (brain chemicals) are fucked already, you get to thinking: "What the difference; so what."

    JOHN
     
    Last edited by a moderator: Nov 28, 2008
  9. ToHelp

    ToHelp Well-Known Member

    I've been on Zoloft 100 mg/day now for ...ever. LOL - ten years at least. Soupy poop. Watch out for it in a week or so.

    The diarrhetic shit (pun)--the stuff it does to my bowels--is a forever thing unless I come off.

    Anyway, look. Just a suggestion. Don't so quick to write off what pills do to your mind as a good thing. Think independetly. Try to read some on it.

    Dettachment from one's own reality need not always be a great thing. It may well go away after 4-8 weeks or sooner. But these drugs--ADs and neuroleptics are heavy hitters.

    Just try and stay educated to the best of your ability and refuse to be spoon-fed everything you hear or take. This is your brain.

    JOHN
     
  10. NPNS

    NPNS Well-Known Member

    Well... They didn't work. Just fucked me up more. Doc upped my doseage twice, ending up on 200mg of the stuff a day.

    I'm sure it works for some people, and at the start it was working for me. But I'm learning to drive at the moment, which is key to my happiness, and my driving was getting progressively worse with every dose uppage, until I was so dangerous I wasn't allowed to drive anymore.

    Also, it seemed to make my self-harming soo much worse. To the extent that I've been hospitalized 3 times since I've been taking it.

    So in short - not for me... Heh. Well.. at least I tried.
     
  11. daredhead

    daredhead Well-Known Member

    Zoloft has hurt me more than helped me. I was OK at a lower dosage, but as soon as my doctor upped the dosage, I started having violent thoughts, and so many other problems both mental and physical. A lower dose might be better, and it takes at least 2-4 weeks for the drug to take affect, unless you are allergic to it, then that could experience the physical reaction.
     
  12. NPNS

    NPNS Well-Known Member

    Was on it a total of 3 months. On 100mg for 7 weeks, then 200 for another 4. I was okay at the start of the 100s, but soon it had no effect, so he upped the dose, and it seemed to totally tip the scale in the wrong direction. So I've stopped taking it. I couldn't get an appointment with him to see him this week, and I was so desperate I just stopped. Seeing him on tuesday though.
     
  13. soliloquise

    soliloquise Well-Known Member

    sertraline helped me loads. i wish i was still on it
     
Thread Status:
Not open for further replies.